Nebraska, 2006

Hail in Nebraska, June 15, 2006

June 15, 2006 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 15, 4:19 PM MST, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 15, 4:19 PM MST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT THU JUN 15 2006

.UPDATE...

UPDATED ZONES AND GRIDS FOR EXPIRATION OF HIGH WIND WARNING IN KIT
CARSON AND CHEYENNE COUNTIES IN EASTERN COLORADO. A WIND ADVISORY
REMAINS IN EFFECT FOR THOSE COUNTIES UNTIL 1 AM MDT FRIDAY.
OTHERWISE NO OTHER CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
     KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
     KSZ041-KSZ042.

NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.

CO...WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.

&&

FS
Hazardous weather outlook, Jun 15, 9:45 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 15 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON
NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WINDS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS
WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
SOUTH OF THE COLD FRONT THIS AFTERNOON.

AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LOCKHART

In the hours before

Local storm report, Jun 15, 6:07 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             GRAINFIELD              39.11N 100.47W
06/15/2006  E1.00 INCH       GOVE               KS   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 60 MPH WINDS

&&

SBLAIR
Local storm report, Jun 15, 6:16 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             PARK                    39.11N 100.36W
06/15/2006  E0.75 INCH       GOVE               KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 6:24 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     15 S HOXIE              39.14N 100.44W
06/15/2006  E60 MPH          SHERIDAN           KS   PUBLIC

&&

SJOHNSON
Local storm report, Jun 15, 6:28 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             HILL CITY               39.37N 99.85W
06/15/2006  E1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 6:43 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             7 N PARK                39.21N 100.36W
06/15/2006  E1.00 INCH       SHERIDAN           KS   PUBLIC

&&

SJOHNSON
Local storm report, Jun 15, 7:01 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
801 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             6 S MORLAND             39.26N 100.07W
06/15/2006  E0.88 INCH       GRAHAM             KS   TRAINED SPOTTER

&&

SBLAIR

The radar

The Goodland radar (KGLD), 77 km away, was scanning. The volume nearest the first event began at 02:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dundy

When
June 15, 7:11 PM MST
Where
Dundy County, Benkelman
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.050, -101.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514340.